Alert archive / Minnesota / Flash Flood Watches in 2014

Flash Flood Watch 6, NWS Twin Cities, MN

June 22, 201425 counties in Minnesota; 6 counties in Wisconsin

NWS Twin Cities, MN issued this flash flood watch at Jun 22, 2014, 4:26 AM CDT for 25 counties in Minnesota; 6 counties in Wisconsin. It took effect at Jun 22, 2014, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2014, 4:26 AM CDT (09:26 UTC)
In effect from
Jun 22, 2014, 1:00 PM CDT
Expired
Jun 22, 2014, 7:07 PM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 31 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 35 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WGUS63 KMPX 220926
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
426 AM CDT SUN JUN 22 2014

...FLASH FLOODING POSSIBLE LATE TODAY AND TONIGHT DUE TO HEAVY
RAIN...

.A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS 
AFTERNOON...INTO TONIGHT. 

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND LINGER INTO THE OVERNIGHT HOURS. DUE TO THE VERY
MOIST ANTECEDENT SOIL CONDITIONS...STANDING WATER FROM RECENT
HEAVY RAINFALL...ALONG WITH HIGH WATER LEVELS ON
RIVERS...CREEKS...STREAMS...ANY ADDITIONAL THUNDERSTORMS COULD
LEAD TO FLASH FLOODING AND ADDITIONAL RAPID RISES.

MNZ064>067-073>076-082-083-091-092-221800-
/O.NEW.KMPX.FF.A.0006.140622T1800Z-140623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...
ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
426 AM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH 
  CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL 
  MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  MINNESOTA...MCLEOD...RENVILLE AND SIBLEY. IN SOUTH CENTRAL 
  MINNESOTA...BLUE EARTH...BROWN...FARIBAULT...LE SUEUR... 
  MARTIN...NICOLLET AND WATONWAN. IN SOUTHWEST MINNESOTA... 
  REDWOOD. IN WEST CENTRAL MINNESOTA...YELLOW MEDICINE. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT

* HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS
  AFTERNOON AND EVENING. AN INCH OR TWO OF RAIN IS POSSIBLE IN A
  SHORT PERIOD OF TIME FROM THESE STORMS WITH THE POTENTIAL FOR
  HIGHER AMOUNTS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE
  WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO RENEW
  RIVER FLOODING OR AGGRAVATE EXISTING FLOODING.

* DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY
  DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR
  MAY COME ACROSS AREAS PRONE TO WASHOUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ059>063-068>070-077-078-084-085-093-WIZ023>028-221800-
/O.NEW.KMPX.FF.A.0006.140622T2100Z-140623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-
GOODHUE-WASECA-STEELE-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...
FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
426 AM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA... 
  ANOKA...CARVER...DAKOTA...FREEBORN...GOODHUE...HENNEPIN... 
  RAMSEY...RICE...SCOTT...STEELE...WASECA...WASHINGTON AND 
  WRIGHT. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU 
  CLAIRE...PEPIN...PIERCE AND ST. CROIX. 

* FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING

* HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS
  EVENING AND TONIGHT. AN INCH OR TWO OF RAIN IS POSSIBLE IN A
  SHORT PERIOD OF TIME FROM THESE STORMS WITH THE POTENTIAL FOR
  HIGHER AMOUNTS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE
  WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO RENEW
  RIVER FLOODING OR AGGRAVATE EXISTING FLOODING.

* DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY
  DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR
  MAY COME ACROSS AREAS PRONE TO WASHOUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JLT/CF
3 follow-up statements
172 
WGUS63 KMPX 221705
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1205 PM CDT SUN JUN 22 2014

...FLASH FLOODING POSSIBLE LATE TODAY AND TONIGHT DUE TO HEAVY
RAIN...

.A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON...
INTO TONIGHT.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS
AFTERNOON AND LINGER INTO THE OVERNIGHT HOURS. DUE TO THE VERY
MOIST ANTECEDENT SOIL CONDITIONS...STANDING WATER FROM RECENT
HEAVY RAINFALL...ALONG WITH HIGH WATER LEVELS ON RIVERS...
CREEKS...STREAMS...ANY ADDITIONAL THUNDERSTORMS COULD LEAD TO
FLASH FLOODING AND ADDITIONAL RAPID RISES.

MNZ064>067-073>076-082-083-091-092-230115-
/O.CON.KMPX.FF.A.0006.140622T1800Z-140623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...
ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
1205 PM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... 
  SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MINNESOTA...MCLEOD...RENVILLE AND 
  SIBLEY. IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN... 
  FARIBAULT...LE SUEUR...MARTIN...NICOLLET AND WATONWAN. IN 
  SOUTHWEST MINNESOTA...REDWOOD. IN WEST CENTRAL MINNESOTA... 
  YELLOW MEDICINE. 

* THROUGH LATE TONIGHT.

* HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS 
  AFTERNOON AND EVENING. AN INCH OR TWO OF RAIN IS POSSIBLE IN A 
  SHORT PERIOD OF TIME FROM THESE STORMS WITH THE POTENTIAL FOR 
  HIGHER AMOUNTS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS 
  THE WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO 
  RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. 

* DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY 
  DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER 
  OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ059>063-068>070-077-078-084-085-093-WIZ023>028-230115-
/O.CON.KMPX.FF.A.0006.140622T2100Z-140623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-
GOODHUE-WASECA-STEELE-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...
FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1205 PM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN MINNESOTA...ANOKA...CARVER...DAKOTA...
   FREEBORN...GOODHUE...HENNEPIN...RAMSEY...RICE...SCOTT... 
  STEELE...WASECA...WASHINGTON AND WRIGHT. IN WEST CENTRAL 
  WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN...PIERCE AND 
  ST. CROIX. 

* FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING.

* HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS 
  EVENING AND TONIGHT. AN INCH OR TWO OF RAIN IS POSSIBLE IN A 
  SHORT PERIOD OF TIME FROM THESE STORMS WITH THE POTENTIAL FOR 
  HIGHER AMOUNTS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS 
  THE WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO 
  RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. 

* DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY 
  DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER 
  OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
690 
WGUS63 KMPX 222039
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 PM CDT SUN JUN 22 2014

...HEAVY RAIN THREAT IS DIMINISHING...BUT IS STILL POSSIBLE FROM
NEAR ALBERT LEA TO EAU CLAIRE...

.A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A PORTION OF SOUTHERN
MINNESOTA INTO WEST CENTRAL WISCONSIN THROUGH TONIGHT.

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THIS EVENING. DUE TO
THE VERY MOIST ANTECEDENT SOIL CONDITIONS...STANDING WATER FROM
RECENT HEAVY RAINFALL...ALONG WITH HIGH WATER LEVELS ON RIVERS...
CREEKS...STREAMS...ANY ADDITIONAL THUNDERSTORMS COULD LEAD TO
FLASH FLOODING AND ADDITIONAL RAPID RISES.

MNZ059>063-068>070-WIZ023-222145-
/O.CAN.KMPX.FF.A.0006.140622T2100Z-140623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-
ST. CROIX-
INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...HUDSON...
NEW RICHMOND
339 PM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL
WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND FLASH
FLOODING HAS ENDED...ALTHOUGH ONGOING FLOODING WILL CONTINUE. 

$$

MNZ064>067-073>076-082-083-091-222145-
/O.CAN.KMPX.FF.A.0006.000000T0000Z-140623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...
ST. JAMES...MANKATO...FAIRMONT
339 PM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH
CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND FLASH
FLOODING HAS ENDED...ALTHOUGH ONGOING FLOODING WILL CONTINUE. 
 
$$

MNZ077-078-084-085-093-WIZ024>028-230445-
/O.EXT.KMPX.FF.A.0006.140622T2039Z-140623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICE-GOODHUE-WASECA-STEELE-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...FARIBAULT...RED WING...WASECA...
OWATONNA...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
339 PM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN MINNESOTA...FREEBORN...GOODHUE... 
  RICE...STEELE AND WASECA. IN WEST CENTRAL WISCONSIN... 
  CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND PIERCE. 

* THROUGH LATE TONIGHT.

* SLOW MOVING THUNDERSTORMS MAY REDEVELOP THIS EVENING WHICH WOULD
  CONTAIN VERY HEAVY RAIN. AN INCH OR TWO MAY OCCUR IN A SHORT
  AMOUNT OF TIME FROM THESE STORMS. GIVEN THE VERY MOIST SOIL
  CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE
  POSSIBLE AND MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING
  FLOODING.

* DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY 
  DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER 
  OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ092-230500-
/O.CON.KMPX.FF.A.0006.000000T0000Z-140623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FARIBAULT-
INCLUDING THE CITY OF...BLUE EARTH
339 PM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING 
  AREA...FARIBAULT. 

* THROUGH LATE TONIGHT.

* SLOW MOVING THUNDERSTORMS MAY REDEVELOP THIS EVENING WHICH WOULD
  CONTAIN VERY HEAVY RAIN. AN INCH OR TWO MAY OCCUR IN A SHORT
  AMOUNT OF TIME FROM THESE STORMS. GIVEN THE VERY MOIST SOIL
  CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE
  POSSIBLE AND MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING
  FLOODING.

* DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY 
  DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER 
  OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BORGHOFF
435 
WGUS63 KMPX 230007
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT SUN JUN 22 2014

...WIDESPREAD HEAVY RAIN THREAT HAS ENDED...

.THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST MINNESOTA...AS WELL AS A SMALL PORTION OF
WEST CENTRAL WISCONSIN...HAS BEEN CANCELLED. THE THREAT FOR
WIDESPREAD HEAVY RAINFALL TONIGHT HAS ENDED. THERE WILL STILL BE
SOME SHOWERS AND THUNDERSTORMS THIS EVENING ACROSS THE
AFOREMENTIONED AREAS...BUT RAINFALL AMOUNTS ARE NOT EXPECTED TO BE
EXCESSIVE.

MNZ077-078-084-085-092-093-WIZ024>028-230115-
/O.CAN.KMPX.FF.A.0006.000000T0000Z-140623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...FARIBAULT...RED WING...WASECA...
OWATONNA...BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
707 PM CDT SUN JUN 22 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
MINNESOTA AND WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE
THREAT FOR WIDESPREAD HEAVY RAINFALL TONIGHT HAS ENDED.

$$

RAH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 4:05 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 22, 4:05 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 AM CDT SUN JUN 22 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CDT SUN JUN 22 2014

THE SHORT TERM WEATHER CONCERN IS ONCE AGAIN THE THREAT FOR HEAVY
RAIN AND THE POTENTIAL FOR FLASH FLOODING. SINCE LAST
EVENING...RADAR ESTIMATES OF TOTAL PRECIP SHOW A WIDE SWATH OF 1-2"
OF RAINFALL ACROSS EASTERN SD AND FAR WESTERN MN...WITH SMALLER
EMBEDDED AREAS OF 3-5". THIS HEAVY RAIN AXIS IS EXPECTED TO SHIFT
EAST TODAY AND WILL POSE A FLOODING THREAT IN MINNESOTA AND PERHAPS
EVEN FAR WESTERN WI OVER THE NEXT 12-24 HOURS. THERE IS STILL
UNCERTAINTY AS TO EXACTLY WHERE CONVECTIVE INITIATION WILL OCCUR OR
JUST EXACTLY HOW LONG CONVECTION WILL LAST TONIGHT INTO MONDAY
MORNING. THAT BEING SAID...MOST AREAS IN SOUTHERN MN ARE SO WET THAT
A HEAVY DEW COULD EXACERBATE THE FLOODING CONCERNS. ALL JOKING
ASIDE...THERE ARE ENOUGH INGREDIENTS IN PLACE ESPECIALLY GIVEN THE
ANTECEDENT WET CONDITIONS TO WARRANT A FLASH FLOOD WATCH FOR MUCH OF
SOUTHERN MN AND PORTIONS OF WESTERN WI.

WE FEEL ONE OF THE BIGGER QUESTIONS TODAY IS THE AMOUNT OF
MOISTURE RECOVERY THAT WILL OCCUR AND THEREFORE HOW MUCH
INSTABILITY WILL BE IN PLACE WHEN STORMS DEVELOP THIS AFTERNOON IN
MINNESOTA. THE OVERNIGHT CONVECTION CONTINUES EARLY THIS MORNING
WITH INCREASING COVERAGE AND MORE HEALTHY UPDRAFTS WITH TIME
ACROSS NORTHEAST NE AND NORTHWEST IA. THE PRECIP HAS GREATLY
DIMINISHED IN MN AND WE NOW HAVE A HUGE CIRRUS SHIELD OVERHEAD.
MUCH OF THE 00Z OPERATIONAL GUIDANCE AND EVEN MOST OF THE CAM
OUTPUT HAS UNDERDONE THE CONVECTION IN NE AND IA. WE ARE WONDERING
IF THIS MIGHT RETARD SOME OF THE MOISTURE RETURN AND SOLAR
INSOLATION TODAY. OVERALL...THERE GOOD MODEL CONSENSUS IN OF
BRINGING THE 850-300MB THICKNESS RIDGE OVERHEAD BY 00Z TODAY.
INCREASING PWATS ACCOMPANY THIS RIDGE WITH VALUES GETTING BACK UP
NEAR 1.50" BY TONIGHT. YESTERDAY THE TWO MPX SOUNDINGS LANDED
BETWEEN 0.80-0.90" WITH THE PWAT. NONETHELESS...THE ADVANCING
THICKNESS RIDGE...THE ADVANCING TONGUE OF MOISTURE TRANSPORT AND
SLOW 850-300MB FLOW VECTORS SUGGEST THE DEVELOPMENT OF SLOW MOVING
MULTICELL CLUSTERS WITH THE POTENTIAL FOR HEAVY RAIN. THERE COULD
ACTUALLY BE A COUPLE ROUNDS OF THUNDER LATE TODAY AND
TONIGHT...WITH ONE OCCURRING WITH THE WARM ADVECTION AND 925-850MB
MOISTURE TRANSPORT AND ONE WITH THE FGEN AND CONVERGENCE
ASSOCIATED WITH AN EVOLVING SURFACE LOW EXPECTED TO BE CROSSING
SOUTHEAST MN AROUND 12Z MONDAY MORNING. THAT'S ANOTHER
CONCERN...THE SLOW EVOLUTION OF THIS SYSTEM WHERE PRECIP COULD
LINGER LONGER THAN WHAT IS CURRENTLY IN THE FORECAST. THERE ARE
ALREADY A NUMBER OF FLOOD WARNINGS IN EFFECT FOR FAR WESTERN WI
AND SOUTHERN MN...SO A NEW FLASH FLOOD WATCH MAY SEEM A BIT
SUPERFLUOUS...HOWEVER...ANY HEAVY DOWNPOURS TODAY WILL QUICKLY BE
CONVERTED TO RUNOFF AND HAVE THE POTENTIAL TO FLOOD BOTH URBAN AND
RURAL ROADS THAT ARE NOT CURRENTLY UNDER WATER. FURTHERMORE...ALREADY
SWOLLEN RIVERS/CREEKS/STREAMS COULD SEE QUICK SPIKES IN WATER
LEVELS...ONLY COMPOUNDING THE ONGOING FLOOD SITUATION.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 400 AM CDT SUN JUN 22 2014

AFTER MONDAY MORNING/EARLY AFTN SHRA/TSRA ACROSS MAINLY WC
WI...THERE SHOULD BE A DRIER PERIOD FOR 24-30 HRS AS DRIER AIR
FILTERS ACROSS THE UPPER MIDWEST AS NW WINDS DEVELOP. THERE IS A
SECONDARY FRONTAL BOUNDARY EXPECTED TO DEVELOP TUESDAY ACROSS
NORTHERN MN WHICH IS THE LEADING EDGE OF MUCH DRIER AIR ACROSS
CANADA. HOWEVER...INITIALLY THIS BOUNDARY WILL CAUSE SCATTERED
SHRA/TSRA FOR TUESDAY AFTN/EVENING. HOW FAR SOUTH THIS DRIER AIR
MASS FROM CANADA PROGRESSES ACROSS THE UPPER MIDWEST IS THE MAIN
DILEMMA FOR MIDWEEK AS THE UPPER AIR FLOW REMAIN PROGRESSIVE FROM
WEST TO EAST. AS WINDS BECOME MORE E/SE BY WED...DEEPER MOISTURE
WILL RETURN WHICH WILL LEAD TO CHC/S OF PRECIPITATION. USUALLY AN
EAST WIND WILL LEAD TO A DRIER SCENARIO...SO HAVE TRENDED TOWARD
THE BEST CHC/S OF PRECIPITATION ACROSS SC/SW MN WED...WITH
INCREASING CHC/S OF SHRA/TSRA ACROSS THE UPPER MIDWEST BY THE
LADDER PART OF THE WORK WEEK.

ALTHOUGH THE GEM HAS LESS FOCUS OF A FRONTAL BOUNDARY ACROSS THE
UPPER MIDWEEK BY THE END OF NEXT WEEK...BOTH THE EC/GFS CONTINUE
TO HAVE A FAIRLY STRONG FRONTAL BOUNDARY NEAR THE REGION WHICH
WILL ENHANCE THE DEVELOPMENT OF SHRA/TSRA DUE TO LLJ INTERACTION.
PWATS ARE ALSO VERY HIGH LEADING TO MORE FLOODING PROBLEMS.
ANOTHER ELEMENT IS THE VERY ABNORMALLY STRONG TROUGH DEVELOPING
ACROSS THE NW COAST...LEADING TO THIS VERY UNUSUAL STRONG INFLUX
OF MOISTURE AND SEVERAL SHRTWV/S ENHANCING THE OVERALL
PRECIPITATION CHC/S. TEMPS WILL LIKELY BE NEAR NORMAL WITH HIGHS
IN THE 70S TO LOWER 80S FOR THE LADDER PART OF THE WEEK. COOL
TEMPS WILL BE POSSIBLE FOR THE FIRST FEW DAYS OF THE WEEK AS A
COOLER/DRIER AIR MASS IS IN CONTROL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1047 PM CDT SAT JUN 21 2014

THUNDERSTORMS IN WEST CENTRAL MN LATE THIS EVENING ARE DEVELOPING
SSE AND WILL LIKELY IMPACT KRWF AT THE START OF THE PERIOD FOR AN
HOUR OR TWO. SHOWERS TO THE NORTH WILL BE MOVING ACROSS KAXN AS
WELL. WINDS WILL BE W THROUGH N IN THESE AREAS DUE TO THE
CONVECTION WITH SPEEDS UP TO 40 KNOTS IN THE STORMS. CURRENT
THINKING IS THE ACTIVITY WILL NOT REACH THE TWIN CITIES OVERNIGHT
WITH MORE OF A CLUSTER OF STORMS OVER SW AND SOUTH CENTRAL MN AND
NW IA AT DAYBREAK. THINGS WILL CHANGE ON SUNDAY AS A COLD FRONT
MOVES IN SLOWLY FROM THE WEST. THE THREAT FOR SHOWERS WILL
INCREASE THROUGH THE MORNING ACROSS EASTERN MN AND WEST CENTRAL WI
WITH THUNDERSTORMS LIKELY IN THE AFTERNOON AND PERHAPS MUCH OF THE
NIGHT. THIS MAY END UP BEING ANOTHER HEAVY RAIN EVENT FROM SOUTH
CENTRAL MN THROUGH THE SOUTHERN TWIN CITIES AND WEST CENTRAL WI
SUNDAY NIGHT. HIT PREVAILING THUNDERSTORMS PRETTY HARD FOR THE
EASTERN TAF SITES LATE SUNDAY/SUNDAY NIGHT. SHOWERS AND A FEW
THUNDERSTORMS WILL ALSO OCCUR FOR THE WESTERN TAF SITES BUT NOT
WITH THE INTENSITY OR LONGEVITY OF THE EASTERN ONES. CEILINGS WILL
QUICKLY DETERIORATE TO MVFR OR LESS IN THE SHRA/TSRA DUE TO THE
VERY MOIST CONDITIONS.

KMSP...VFR/DRY WEATHER THROUGH DAYBREAK. SHOWERS WILL BE ON THE
INCREASE FROM THE WEST LATE SUNDAY MORNING. POOR AVIATION
CONDITIONS DEVELOPING IN THE AFTERNOON WITH SHOWERS AND
THUNDERSTORMS BECOMING WIDESPREAD. SOME OF THE STORMS MAY BE
STRONG TO SEVERE ALONG WITH TORRENTIAL DOWNPOURS. THESE CONDITIONS
WILL PERSIST THROUGH THE EVENING. WIDESPREAD MVFR CIGS/VSBYS DEVELOPING
DURING THE NIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS.

/OUTLOOK FOR KMSP/

MON...MVFR EARLY ALONG WITH SHRA/TSRA. VFR AFTN. WINDS WNW 10 KTS.
TUE...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS NW 10 KTS.
WED...VFR. A FEW SHOWERS. WINDS NE 7 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...CLF
LONG TERM...JLT
AVIATION...RAH
Hazardous weather outlook, Jun 21, 11:45 AM CDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 AM CDT SAT JUN 21 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221645-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1145 AM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...
MAINLY NORTH AND WEST OF SAINT CLOUD. THE MAIN THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS. FLOODING OF MAIN STEM
RIVERS...CREEKS...STREAMS...AND LAKES WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLOOD THREAT WILL CONTINUE OVER THE NEXT FEW DAYS.

MUCH OF THE CROW RIVER...MINNESOTA RIVER...AND THE MISSISSIPPI
RIVER FROM SAINT PAUL DOWN TOWARD RED WING WILL RISE ABOVE...AND
REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS.

FURTHERMORE...MULTIPLE LOCATIONS ALONG THE CROW AND LOWER
MISSISSIPPI RIVERS WILL REACH MAJOR FLOOD STAGE. POINTS ALONG THE
ST CROIX RIVER WILL REACH FLOOD STAGE BY EARLY NEXT WEEK.

THUNDERSTORMS WILL BE POSSIBLE NEXT WEEK. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 21, 11:13 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT SAT JUN 21 2014

MNZ064-073-220515-
REDWOOD-YELLOW MEDICINE-
1113 PM CDT SAT JUN 21 2014

AT 1111 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MONTEVIDEO
TO 4 MILES WEST OF COTTONWOOD TO 3 MILES SOUTHEAST OF MINNEOTA. THESE
STORMS WERE MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SPELLMAN LAKE.
  HANLEY FALLS.
  GRANITE FALLS AIRPORT.
  WOOD LAKE.
  VESTA.
  SEAFORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4467 9587 4488 9579 4461 9517 4434 9513
      4419 9538 4419 9550 4424 9561 4462 9561
      4463 9563 4462 9593
TIME...MOT...LOC 0413Z 302DEG 24KT 4484 9574 4462 9574
          4453 9593

JLT
Special weather statement, Jun 22, 12:17 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1217 AM CDT SUN JUN 22 2014

MNZ054>056-064-220815-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
1217 AM CDT SUN JUN 22 2014

...SMALL STREAM AND RURAL FLOODING IS LIKELY IN THE AREA...

AT 1213 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
RURAL AND SMALL STREAM FLOODING. TWO TO THREE INCHES OF RAINFALL
SINCE 9 PM HAS FALLEN ACROSS PORTIONS OF THE AREA WHICH WILL LEAD TO
PONDING OF WATER...AND LOCALIZED STREET AND COUNTY ROAD FLOODING.
PLEASE BE AWARE THAT IT IS HARD TO SEE FLOOD WATERS AT NIGHT. IF YOU
SEE WATER OVER THE ROAD...TURN AROUND.

&&

LAT...LON 4526 9644 4526 9630 4522 9625 4523 9622
      4520 9617 4519 9612 4525 9611 4524 9595
      4492 9574 4472 9599 4463 9589 4464 9645

JLT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:10 PM CDTSpecial Weather StatementMPXLac qui Parle65 min
Jun 21, 10:14 PM CDTSpecial Weather StatementMPXLac qui Parle, Yellow Medicine61 min
Jun 21, 11:13 PM CDTSpecial Weather StatementMPXRedwood62 min
Jun 22, 12:17 AM CDTSpecial Weather StatementMPXLac qui Parle3 hr
Jun 22, 12:47 PM CDTRiver Flood WarningMPXChippewa, Renville, Yellow Medicine10 days
Jun 22, 12:26 PM CDTSpecial Weather StatementMPXPierce64 min

Nearby

Flash Flood Watches in Minnesota, 2014Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.